Alert archive / Michigan / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 36, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 7, 2021, 4:15 PM EDT for Saint Clair County, Michigan. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 7, 2021, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Clair County, MI
The radar
The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:30 PM EDT | TSTM WND DMG | 5 Wnw Algonac, MI | REPORTS OF WIRES DOWN. |
| Jul 7, 4:43 PM EDT | TSTM WND DMG | 4 Nne Algonac, MI | REPORTS OF WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
361
WUUS53 KDTX 072015
SVRDTX
MIC147-072045-
/O.NEW.KDTX.SV.W.0036.210707T2015Z-210707T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
415 PM EDT Wed Jul 7 2021
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Clair County in southeastern Michigan...
* Until 445 PM EDT.
* At 413 PM EDT, a severe thunderstorm was located near Harsens
Island, or 7 miles southwest of Algonac, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Algonac around 425 PM EDT.
Other locations impacted by this severe thunderstorm include
Anchorville, Pearl Beach, Adair and Fair Haven.
Additional thunderstorms may also strengthen and impact areas from
Fair Haven to Marine City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4267 8251 4261 8252 4257 8257 4255 8259
4256 8263 4255 8266 4267 8273 4267 8271
4269 8271 4271 8273 4280 8273 4281 8248
4275 8247
TIME...MOT...LOC 2013Z 264DEG 43KT 4257 8267
HAIL...1.00IN
WIND...60MPH
$$
DG2 follow-up statements
067
WWUS53 KDTX 072026
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
426 PM EDT Wed Jul 7 2021
MIC147-072045-
/O.CON.KDTX.SV.W.0036.000000T0000Z-210707T2045Z/
St. Clair MI-
426 PM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN ST. CLAIR COUNTY...
At 426 PM EDT, a severe thunderstorm was located near Algonac, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern St. Clair County, including the following locations...
Anchorville, Pearl Beach and Fair Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4261 8252 4259 8255 4255 8259 4256 8263
4255 8266 4267 8273 4267 8271 4269 8271
4271 8273 4267 8251
TIME...MOT...LOC 2026Z 264DEG 43KT 4259 8246
HAIL...1.00IN
WIND...60MPH
$$
IRL133
WWUS53 KDTX 072039
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
439 PM EDT Wed Jul 7 2021
MIC147-072049-
/O.EXP.KDTX.SV.W.0036.000000T0000Z-210707T2045Z/
St. Clair MI-
439 PM EDT Wed Jul 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR COUNTY
WILL EXPIRE AT 445 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Detroit/Pontiac.
LAT...LON 4261 8252 4259 8255 4255 8259 4256 8263
4255 8266 4267 8273 4267 8271 4269 8271
4271 8273 4267 8251
TIME...MOT...LOC 2039Z 264DEG 43KT 4260 8230
$$
IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:45 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 7, 3:45 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 345 PM EDT Wed Jul 7 2021 .DISCUSSION... Severe weather remains a concern through this evening. See the morning update forecast discussion below for greater details. A Severe Thunderstorm Watch remains in effect for counties along and south of the I-69 corridor through 9 pm this evening. Damaging wind gusts up to 65 mph and localized flooding of urban areas, especially across the greater Detroit Metro region, continue to be the main threats. A secondary threat for hail and even a tornado or two will also be possible. Will hold off on a Flash Flood Watch, given the anticipated isolated nature for flash flooding with the dependence on repeated thunderstorms over the same area. The susceptible areas of the greater Detroit Metro region will remain the most likely area where a shorter fused Flash Flood Warning or Urban and Small Stream Advisory may be needed this afternoon/evening. Chances for rainfall continue throughout tonight as the mid/upper level trough axis swings into the Central Great Lakes. Approach of this trough should help move the surface boundary towards far lower Michigan by tomorrow morning. A surface low will develop along this frontal boundary and ride northeastward through southeast Michigan during the morning/afternoon hours. Expecting continued chances for rainfall during much of tonight across much of southeast Michigan into the afternoon with another chance of thunderstorms. If some instability can build again across southeast portions of the CWA, then some strong and isolated severe storms may be possible again on Thursday. Secondary shortwave will help drive the deeper moisture out of southeast Michigan Thursday night into early Friday, but will maintain a slight chances for showers with given the chance for a little moisture boost from Lake Huron and lingering 850-700 mb theta-e trough to our west. Uncertainty with the weekend rain chances, but most of the area should remain dry as northwest flow and a surface high pressure help push greater moisture further south. Will maintain low chances for now until there is greater consensus with the track of the next system, which could track northeastward into lower/central Michigan instead of staying to the south. High temperatures are expected to cool down into the 70s for the weekend. && .MARINE... Northeasterly flow will continue as high pressure to the north moves east and low pressure moves across the southern Great Lakes region. Onshore wave action in the wake of northeasterly flow will allow building wave heights, in which a combination of these wind and wave conditions may be hazardous to small crafts this afternoon and into early Thursday, with small craft advisories currently in effect. Rain/thunderstorm chances will also continue in the late Wednesday and Thursday time frame as the low slowly moves eastward. Conditions begin to improve Friday as a ridge of high pressure works in over the region. && .HYDROLOGY... Plenty of moisture across southeast Michigan today with a good degree of instability will result in a heavy rain threat through this evening. Areas with the greatest chance to receive the higher rainfall totals from repeated thunderstorms will be areas along and south of I-69 corridor. There is potential for localized rainfall amounts of 1 to 3 inches through this evening resulting in flash flooding in urban locations, especially across the greater Detroit Metro area. Overall basin average rainfall is expected to hold in the half inch to one inch range, thus widespread flooding is not anticipated. Will handle any flooding issues with shorter fused Flash Flood Warnings where needed given the scattered nature of today's activity. Rainfall continues tonight and tomorrow with basin average rainfall of a half inch or less. Will pay close attention on where heavy rainfall occurs today, as any continued heavy rainfall in certain urban areas tonight and tomorrow could exacerbate any flooding issues if they arise today. && .PREV DISCUSSION... Issued at 204 PM EDT Wed Jul 7 2021 AVIATION... The frontal boundary has drifted south this morning and now lies just south of the I69 corridor. Convection has begun all across the area with heavier concentration expected south of the front (PTK, DTW, DET, YIP) this afternoon where the airmass is more unstable. Will go with a tempo for TS for the first few hours as coverage looks adequate already with an expected increase over the next couple hours. Attention then turns toward the stratus/fog across Mid MI that is expected to build southward as winds flip to the north behind the front. Light showers or drizzle will be possible through most of the night with this trapped low level moisture and a weak low rippling along the front. Another period of thunderstorms will be possible early Thursday morning as a cold front then sweeps through the area. For DTW...Storm coverage will increase through the afternoon across the area. Currently watching a cluster of storms entering Southern MI which will lift northeast toward DTW by around 19Z. Will tempo this early cluster and then amend for any additional storms through the evening. Another round of storms will be possible early Thursday with a cold frontal passage. DTW THRESHOLD PROBABILITIES... * Moderate in thunderstorms this afternoon and evening. * Low in ceilings at or below 5000 ft through mid afternoon, then moderate thereafter. PREV DISCUSSION... Issued at 1126 AM EDT Wed Jul 7 2021 MORNING UPDATE... Nearly stationary frontal boundary located roughly along the I-69 corridor this morning will provide a focus for severe storms and possibly some flash flooding early this afternoon. An area of mainly showers with with some embedded thunder is ongoing north of this boundary across northern Lower Michigan, possibly clipping northern portions of Midland/Bay Counties. The area of concern for severe thunderstorms and flooding will be mainly south of this surface boundary. The morning 12Z sounding came in with a 1.18 inch PWAT and dewpoints are currently around 70 degrees south of the boundary. So there is plenty of moisture already present. Models indicate an even slightly greater increase of moisture/theta-e advection this afternoon as lower level flow backs slightly more to the southwest with the approach of a shortwave trough. This along with right entrance jet dynamics will provide some additional larger scale ascent to support more robust convection along and south of the frontal boundary this afternoon/evening. Minimal cloud cover showing on satellite this morning south of I-69 should allow daytime heating the opportunity effectively increase instability with MLCAPEs climbing above 1500 J/kg. A dive into the SPC mesoanalysis shows effective bulk shear values are enough to support some thunderstorm organization. Southern portions of southeast Michigan will have around 25-35 knots of effective shear with 35-45 knots along the I-69 corridor. Mid level lapse rates are a modest 5-5.5 C/km with freezing levels around 13kft. Though, there is some more dry air aloft today compared to yesterday, so there should be just slightly better conditions for hail production with the more organized thunderstorms. Increasing low level lapse of 7-8 C/km will be more than sufficient to aide strong downburst winds. The tornado threat remains very low, but cannot completely rule out a quick spin up given the chance for isolated enhanced low level wind shear associated with any outflow/frontal boundary interactions. Expecting a messy slower moving multi-cell cluster type thunderstorm day. No capping by the afternoon should allow convective initiation in southeast Michigan to kick off from 12-2 pm with the severe threat continuing until about 9-10 pm. A healthy diurnal cumulus field has already developed with some weak radar echos already showing across northern Indiana. The main threats remain damaging wet downburst winds and localized flash flooding. The localized flash flooding concerns will mostly be for urban locations, especially around the greater Detroit area, that see repeated rounds of thunderstorms. The Storm Prediction Center morning update has expanded the Marginal Risk to just north of the I-69 corridor and introduced a Slight Risk that covers areas south of a line from far southern Macomb and Oakland counties stretching west through far northwest Washtenaw. There is also a Marginal Risk for Excessive Rainfall for all of southeast Michigan through today. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Small Craft Advisory until 4 AM EDT Thursday for LHZ421-441. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...AA MARINE.......SS HYDROLOGY....AA AVIATION.....DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 7, 4:08 PM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 408 PM EDT Wed Jul 7 2021 MIZ060>063-068>070-075-076-082-083-082015- Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- 408 PM EDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 9 pm this evening. Scattered severe thunderstorms this afternoon and evening across southeast Michigan. Main threat is damaging wind gusts to 65 mph, but hail and a tornado or two are also possible. In addition, very heavy rainfall will occur with these thunderstorms. Urban locations which receive repeated rounds of storms may experience flash flooding. Storm movement will be from west to east at 20-40 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are again possible on Thursday, mainly for eastern portions of southeast Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. MIZ047>049-053>055-082015- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- 408 PM EDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight The main area of severe thunderstorms this afternoon and evening will stay mostly south of the Saginaw Valley and northern Thumb, but rain with embedded strong thunderstorms will be possible tonight. Main threat will be for heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered strong to severe thunderstorms are again possible on Thursday, but greater chances remain mostly south of the Saginaw Valley and Thumb. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time in these counties. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-082015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 408 PM EDT Wed Jul 7 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 9 pm this evening affecting areas from the St. Clair River south to western Lake Erie. Isolated to scattered thunderstorms will be around this afternoon and evening. Thunderstorms will be capable of producing wind gusts in excess of 35 knots. Storm movement will be from west to east at 20-30 knots. Small craft advisories are in effect for outer Saginaw Bay and the nearshore waters from Port Austin to Harbor Beach. Refer to the latest marine forecasts for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are again possible on Thursday. .SPOTTER INFORMATION STATEMENT... You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AA
In the hours before
Special weather statement, Jul 7, 2:08 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
208 PM EDT Wed Jul 7 2021
MIZ082-083-071900-
Lenawee-Monroe-
208 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MONROE AND
LENAWEE COUNTIES...
At 208 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Onsted to Deerfield. Movement was
east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
These storms will be near...
Blissfield, Petersburg and Deerfield around 215 PM EDT.
Temperance around 235 PM EDT.
Tecumseh and Ida around 240 PM EDT.
Britton around 255 PM EDT.
Dundee around 300 PM EDT.
Other locations impacted by these storms include Seneca, Cone, Macon,
Ogden Center, Canandaigua, Ridgeway, Palmyra, Tipton, Sand Creek and
Samaria.
This includes US-23 between mile markers 1 and 25.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.
LAT...LON 4180 8424 4194 8421 4207 8406 4209 8353
4173 8353 4171 8419
TIME...MOT...LOC 1808Z 263DEG 19KT 4194 8415 4188 8378
IRLSpecial weather statement, Jul 7, 2:47 PM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 247 PM EDT Wed Jul 7 2021 MIZ069-071930- Oakland MI- 247 PM EDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OAKLAND COUNTY UNTIL 330 PM EDT... At 247 PM EDT, Doppler radar was tracking a strong thunderstorm over Holly, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Ortonville around 310 PM EDT. Clarkston around 315 PM EDT. Other locations impacted by this storm include Holly State Recreation Area, Rose Center, Davisburg, Auburn Hills, Lake Angelus and Waterford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM EDT for southeastern Michigan. LAT...LON 4267 8368 4287 8369 4288 8329 4267 8324 TIME...MOT...LOC 1847Z 267DEG 16KT 4281 8360 IRL
Special weather statement, Jul 7, 2:53 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
253 PM EDT Wed Jul 7 2021
MIZ063-071930-
St. Clair MI-
253 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR COUNTY
UNTIL 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Clair, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central St.
Clair County, including the following locations... Rattle Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Michigan.
LAT...LON 4289 8247 4285 8247 4281 8248 4278 8247
4276 8247 4276 8259 4291 8261 4292 8246
TIME...MOT...LOC 1853Z 267DEG 18KT 4283 8250
IRLLocal storm report, Jul 7, 3:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
339 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG 5 N SOUTHFIELD 42.55N 83.25W
07/07/2021 Oakland MI BROADCAST MEDIA
NUMEROUS LARGE TREE LIMBS DOWN AROUND MAPLE AND
CRANBROOK.
&&
KDKSpecial weather statement, Jul 7, 3:51 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 351 PM EDT Wed Jul 7 2021 MIZ069-072115- Oakland MI- 351 PM EDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 515 PM EDT... At 351 PM EDT, Doppler radar was tracking a strong thunderstorm near Pinckney, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... South Lyon around 425 PM EDT. Milford around 435 PM EDT. Novi around 445 PM EDT. West Bloomfield around 450 PM EDT. Clarkston around 455 PM EDT. Pontiac and Birmingham around 505 PM EDT. Troy and Rochester around 515 PM EDT. Other locations impacted by this storm include Franklin, Keego Harbor, Waterford, Orchard Lake, Holly State Recreation Area, Commerce, Rose Center, Lathrup Village, Auburn Hills and Bingham Farms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 900 PM EDT for southeastern Michigan. LAT...LON 4243 8366 4287 8369 4289 8310 4245 8308 TIME...MOT...LOC 1951Z 253DEG 27KT 4251 8401 DRK
Local storm report, Jul 7, 4:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
409 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG 4 ENE HOLLY 42.82N 83.55W
07/07/2021 Oakland MI LAW ENFORCEMENT
STATE POLICE REPORTS MULTIPLE TREES AND POWER LINES DOWN
IN THE GROVELAND TOWNSHIP AREA.
0259 PM TSTM WND DMG 3 ENE MONROE 41.93N 83.34W
07/07/2021 Monroe MI PUBLIC
SOCIAL MEDIA PICTURES OF NUMEROUS LARGE TREE LIMBS DOWN
IN THE DETROIT BEACH NEIGHBORHOOD.
0351 PM TSTM WND DMG 2 WNW ST. CLAIR SHORES 42.51N 82.92W
07/07/2021 Macomb MI TRAINED SPOTTER
SPOTTER REPORTS A FEW 5-6 INCH DIAMETER TREE LIMBS DOWN
AT MELVIN AND GINLEY.
&&
KDKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:06 PM EDT | Special Weather Statement | DTX | Saint Clair | 54 min |
| Jul 6, 8:07 PM EDT | Special Marine Warning | DTX | 53 min | |
| Jul 6, 8:26 PM EDT | Special Marine Warning | DTX | 79 min | |
| Jul 6, 9:22 PM EDT | Special Weather Statement | DTX | Saginaw | 53 min |
| Jul 6, 9:31 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 25 min |
| Jul 6, 9:37 PM EDT | Special Marine Warning | DTX | 21 min | |
| Jul 6, 9:45 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 41 min |
| Jul 6, 10:13 PM EDT | Special Weather Statement | DTX | Oakland | 62 min |
| Jul 6, 10:16 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 45 min |
| Jul 6, 10:49 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 32 min |
| Jul 6, 10:51 PM EDT | Special Weather Statement | DTX | Oakland | 24 min |
| Jul 6, 11:00 PM EDT | Special Weather Statement | DTX | Saginaw | 30 min |
| Jul 7, 3:38 AM EDT | Small Craft Advisory | DTX | 24 hr | |
| Jul 7, 12:35 PM EDT | Special Weather Statement | DTX | Huron | 70 min |
| Jul 7, 1:43 PM EDT | Special Weather Statement | DTX | Huron | 47 min |
| Jul 7, 1:49 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 41 min |
| Jul 7, 1:54 PM EDT | Special Weather Statement | DTX | Livingston | 51 min |
| Jul 7, 2:08 PM EDT | Special Weather Statement | DTX | Lenawee | 52 min |
| Jul 7, 2:24 PM EDT | Special Marine Warning | DTX | 48 min | |
| Jul 7, 2:39 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 50 min |
| Jul 7, 2:41 PM EDT | Special Marine Warning | DTX | 65 min | |
| Jul 7, 2:47 PM EDT | Special Weather Statement | DTX | Oakland | 43 min |
| Jul 7, 2:47 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 58 min |
| Jul 7, 2:53 PM EDT | Special Weather Statement | DTX | Saint Clair | 37 min |
| Jul 7, 2:54 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 46 min |
| Jul 7, 3:10 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 65 min |
| Jul 7, 3:11 PM EDT | Special Marine Warning | DTX | 105 min | |
| Jul 7, 3:26 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 49 min |
| Jul 7, 3:38 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 67 min |
| Jul 7, 3:51 PM EDT | Special Weather Statement | DTX | Oakland | 84 min |
| Jul 7, 4:18 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 57 min |
| Jul 7, 5:07 PM EDT | Special Weather Statement | DTX | Wayne | 53 min |
| Jul 7, 5:08 PM EDT | Special Marine Warning | DTX | 68 min | |
| Jul 7, 5:09 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 51 min |
| Jul 7, 5:31 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland | 112 min |
| Jul 7, 5:44 PM EDT | Special Weather Statement | DTX | Macomb | 31 min |
| Jul 7, 7:07 PM EDT | Special Weather Statement | DTX | Monroe | 53 min |
| Jul 7, 7:22 PM EDT | Areal Flood Advisory | DTX | Genesee | 99 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.